I am a 24 year old female who has been experiencing hair loss for over a year. I saw a doctor last summer, who thought it might be telogen effluvium (I was tested for anemia and thyroid problems-both negative) but it has continued for so long. I have no other health problems, and no one in my family has lost their hair. In addition, my hair has become really oily and has clumped together in the back, making in hard to comb, and no matter what shampoo I used, it did not get the stuff out. My dad has dermatitis, so I finally used some of the same shampoo (Neutrogena Therapeutic T/Gel with coal tar)he uses and it was the only shampoo able to clean my hair, but caused even more of it to fall out in the shower. Do I have dermatitis or some other problem, and is this related to my hair loss? If not what could be causing it and how to I get the hair loss to stop? And what products can I use to keep my hair clean?
First, you need to be sure you are actually losing more hair than the 100 strands per day average which is normal. Is your hair a lot thinner than before? Are your periods regular? These are some of the things you need to explore with your doctor. Generally, dermatitis doesn't cause hair loss. For keeping the hair clean, any mild shampoo will do. I can't make much comment about the increased oiliness of the hair except to say that I can't see any connection with hair loss.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.